Alert archive / Mississippi / River Flood Warnings in 2022
River Flood Warning 57, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Dec 16, 2022, 11:11 AM CST for George County, Greene County, Wayne County, Mississippi. It took effect at Dec 17, 2022, 6:00 PM CST. It was in force for 5 days.
The area
The outline as issued.
The facts
- Issued
- Dec 16, 2022, 11:11 AM CST (17:11 UTC)
- In effect from
- Dec 17, 2022, 6:00 PM CST
- Expired
- Dec 22, 2022, 7:09 AM CST
- In force
- 5 days
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties George County, MS, Greene County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 68 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chickasawhay River at Leakesville (LEKM6).
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 28 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02478500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
958
WGUS44 KMOB 161711
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
1111 AM CST Fri Dec 16 2022
...The National Weather Service in Mobile AL has issued a Flood
Warning for the following rivers in Mississippi...
Chickasawhay At Leakesville affecting Wayne, George and Greene
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
MSC039-041-153-171715-
/O.NEW.KMOB.FL.W.0057.221218T0000Z-000000T0000Z/
/LEKM6.1.ER.221218T0000Z.221220T1800Z.000000T0000Z.NO/
1111 AM CST Fri Dec 16 2022
...FLOOD WARNING IN EFFECT FROM SATURDAY EVENING UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Chickasawhay At Leakesville.
* WHEN...From Saturday evening until further notice.
* IMPACTS...At 22.0 feet, Flooding of lowlands will occur and some
roads in low lying areas become cut off by high water.
* ADDITIONAL DETAILS...
- At 10:15 AM CST Friday the stage was 17.9 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow evening and continue rising to 22.0 feet early
Tuesday afternoon. Additional rises are possible thereafter.
- Flood stage is 20.0 feet.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$13 follow-up statements
857
WGUS84 KMOB 170259
FLSMOB
Flood Statement
National Weather Service Mobile AL
859 PM CST Fri Dec 16 2022
...The Flood Warning continues for the following rivers in
Mississippi...
Chickasawhay At Leakesville affecting Wayne, George and Greene
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/mob.
&&
MSC039-041-153-180300-
/O.CON.KMOB.FL.W.0057.221218T0000Z-000000T0000Z/
/LEKM6.1.ER.221218T0000Z.221220T1800Z.000000T0000Z.NO/
859 PM CST Fri Dec 16 2022
...FLOOD WARNING REMAINS IN EFFECT FROM SATURDAY EVENING UNTIL
FURTHER NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Chickasawhay At Leakesville.
* WHEN...From Saturday evening until further notice.
* IMPACTS...At 22.0 feet, Flooding of lowlands will occur and some
roads in low lying areas become cut off by high water.
* ADDITIONAL DETAILS...
- At 8:15 PM CST Friday the stage was 18.8 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow evening and continue rising to a crest of 22.0 feet
early Tuesday afternoon.
- Flood stage is 20.0 feet.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$399
WGUS84 KMOB 171509
FLSMOB
Flood Statement
National Weather Service Mobile AL
909 AM CST Sat Dec 17 2022
...The Flood Warning is extended for the following rivers in
Mississippi...
Chickasawhay At Leakesville affecting Greene, Wayne and George
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/mob.
The next statement will be issued when updates occur.
&&
MSC039-041-153-181515-
/O.EXT.KMOB.FL.W.0057.221218T0200Z-000000T0000Z/
/LEKM6.1.ER.221218T0200Z.221221T1200Z.000000T0000Z.NO/
909 AM CST Sat Dec 17 2022
...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Chickasawhay At Leakesville.
* WHEN...From this evening until further notice.
* IMPACTS...At 22.0 feet, Flooding of lowlands continues and some
roads in low lying areas become cut off by high water.
* ADDITIONAL DETAILS...
- At 8:15 AM CST Saturday the stage was 19.4 feet.
- Forecast...The river is expected to rise above flood stage
this evening and continue rising to a crest of 22.0 feet
Wednesday morning.
- Flood stage is 20.0 feet.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$315
WGUS84 KMOB 180135
FLSMOB
Flood Statement
National Weather Service Mobile AL
735 PM CST Sat Dec 17 2022
...The Flood Warning is extended for the following rivers in
Mississippi...
Chickasawhay At Leakesville affecting George, Greene and Wayne
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
MSC039-041-153-190145-
/O.EXT.KMOB.FL.W.0057.221218T0600Z-000000T0000Z/
/LEKM6.1.ER.221218T0600Z.221221T1200Z.000000T0000Z.NO/
735 PM CST Sat Dec 17 2022
...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Chickasawhay At Leakesville.
* WHEN...From late tonight until further notice.
* IMPACTS...At 22.0 feet, Flooding of lowlands will occur and some
roads in low lying areas become cut off by high water.
* ADDITIONAL DETAILS...
- At 7:15 PM CST Saturday the stage was 19.8 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight and continue rising to a crest of
22.0 feet Wednesday morning.
- Flood stage is 20.0 feet.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$
MM691
WGUS84 KMOB 181552
FLSMOB
Flood Statement
National Weather Service Mobile AL
952 AM CST Sun Dec 18 2022
...The Flood Warning continues for the following rivers in
Mississippi...
Chickasawhay At Leakesville affecting Greene, Wayne and George
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/mob.
The next statement will be issued when updates occur.
&&
MSC039-041-153-191600-
/O.CON.KMOB.FL.W.0057.000000T0000Z-000000T0000Z/
/LEKM6.1.ER.221218T1800Z.221223T0000Z.000000T0000Z.NO/
952 AM CST Sun Dec 18 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Chickasawhay At Leakesville.
* WHEN...Until further notice.
* IMPACTS...At 20.0 feet, Flooding of lowlands will occur. At 22.0
feet, Flooding of lowlands continues and some roads in low lying
areas become cut off by high water.
* ADDITIONAL DETAILS...
- At 9:15 AM CST Sunday the stage was 19.9 feet.
- Forecast...The river is expected to rise above flood stage
this afternoon and continue rising to a crest of 22.0 feet
Thursday evening.
- Flood stage is 20.0 feet.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$
CGAL063
WGUS84 KMOB 190129
FLSMOB
Flood Statement
National Weather Service Mobile AL
729 PM CST Sun Dec 18 2022
...The Flood Warning continues for the following rivers in
Mississippi...
Chickasawhay At Leakesville affecting George, Wayne and Greene
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
MSC039-041-153-200130-
/O.CON.KMOB.FL.W.0057.000000T0000Z-000000T0000Z/
/LEKM6.1.ER.221219T0256Z.221223T0000Z.000000T0000Z.NO/
729 PM CST Sun Dec 18 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is forecast.
* WHERE...Chickasawhay At Leakesville.
* WHEN...Until further notice.
* IMPACTS...At 22.0 feet, Flooding of lowlands continues and some
roads in low lying areas become cut off by high water.
* ADDITIONAL DETAILS...
- At 7:15 PM CST Sunday the stage was 19.9 feet.
- Forecast...The river is expected to rise above flood stage
this evening and continue rising to a crest of 22.0 feet
Thursday evening.
- Flood stage is 20.0 feet.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$
MM308
WGUS84 KMOB 191533
FLSMOB
Flood Statement
National Weather Service Mobile AL
933 AM CST Mon Dec 19 2022
...The Flood Warning continues for the following rivers in
Mississippi...
Chickasawhay At Leakesville affecting Greene, George and Wayne
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
MSC039-041-153-201545-
/O.EXT.KMOB.FL.W.0057.000000T0000Z-221221T0000Z/
/LEKM6.1.ER.221220T0000Z.221220T0000Z.221220T1800Z.NO/
933 AM CST Mon Dec 19 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Chickasawhay At Leakesville.
* WHEN...Until Tuesday evening.
* IMPACTS...At 20.0 feet, Flooding of lowlands will occur.
* ADDITIONAL DETAILS...
- At 9:15 AM CST Monday the stage was 19.9 feet.
- Forecast...The river is expected to rise to a crest of 20.0
feet this evening. It will then fall below flood stage early
tomorrow afternoon.
- Flood stage is 20.0 feet.
- Flood History...This crest compares to a previous crest of
20.0 feet on 10/05/2021.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$392
WGUS84 KMOB 191542 CCA
FLSMOB
Flood Statement...CORRECTED
National Weather Service Mobile AL
942 AM CST Mon Dec 19 2022
...The Flood Warning continues for the following rivers in
Mississippi...
Chickasawhay At Leakesville affecting Greene, George and Wayne
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov/mob.
&&
MSC039-041-153-201545-
/O.COR.KMOB.FL.W.0057.000000T0000Z-221221T0000Z/
/LEKM6.1.ER.221220T0000Z.221220T0000Z.221220T1800Z.NO/
942 AM CST Mon Dec 19 2022
...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Chickasawhay At Leakesville.
* WHEN...Until Tuesday evening.
* IMPACTS...At 20.0 feet, Flooding of lowlands will occur. At 22.0
feet, Flooding of lowlands continues and some roads in low lying
areas become cut off by high water.
* ADDITIONAL DETAILS...
- At 9:15 AM CST Monday the stage was 19.9 feet.
- Forecast...The river is expected to rise to a crest of 20.0
feet this evening. It will then fall below flood stage early
tomorrow afternoon.
- Flood stage is 20.0 feet.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$
10791
WGUS84 KMOB 200427
FLSMOB
Flood Statement
National Weather Service Mobile AL
1027 PM CST Mon Dec 19 2022
...The Flood Warning is extended for the following rivers in
Mississippi...
Chickasawhay At Leakesville affecting Greene, George and Wayne
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov/mob.
The next statement will be issued when updates occur.
&&
MSC039-041-153-210430-
/O.EXT.KMOB.FL.W.0057.000000T0000Z-221221T0600Z/
/LEKM6.1.ER.221220T0210Z.221220T0600Z.221221T0000Z.NO/
1027 PM CST Mon Dec 19 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TUESDAY NIGHT...
* WHAT...Minor flooding is occurring.
* WHERE...Chickasawhay At Leakesville.
* WHEN...Until late Tuesday night.
* IMPACTS...At 20.0 feet, Flooding of lowlands will occur.
* ADDITIONAL DETAILS...
- At 9:15 PM CST Monday the stage was 20.1 feet.
- Forecast...The river has crested at 20.1 feet. It will fall
below flood stage tomorrow evening.
- Flood stage is 20.0 feet.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$
JP233
WGUS84 KMOB 201547
FLSMOB
Flood Statement
National Weather Service Mobile AL
947 AM CST Tue Dec 20 2022
...The Flood Warning is extended for the following river in
Mississippi...
Chickasawhay At Leakesville affecting Wayne, George and Greene
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
MSC039-041-153-211600-
/O.EXT.KMOB.FL.W.0057.000000T0000Z-221223T0000Z/
/LEKM6.1.ER.221220T0210Z.221221T0000Z.221222T1800Z.NO/
947 AM CST Tue Dec 20 2022
...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Chickasawhay At Leakesville.
* WHEN...Until Thursday evening.
* IMPACTS...At 20.0 feet, flooding of lowlands will occur.
* ADDITIONAL DETAILS...
- At 9:15 AM CST Tuesday the stage was 20.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:15 AM CST Tuesday was 20.4 feet.
- Forecast...The river is expected to rise to a crest of 20.5
feet this evening. It will then fall below flood stage early
Thursday afternoon.
- Flood stage is 20.0 feet.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$109
WGUS84 KMOB 210217
FLSMOB
Flood Statement
National Weather Service Mobile AL
817 PM CST Tue Dec 20 2022
...The Flood Warning is extended for the following rivers in
Mississippi...
Chickasawhay At Leakesville affecting Greene, George and Wayne
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/mob.
The next statement will be issued when updates occur.
&&
MSC039-041-153-220230-
/O.EXT.KMOB.FL.W.0057.000000T0000Z-221223T1500Z/
/LEKM6.1.ER.221220T0210Z.221221T0115Z.221223T0900Z.NO/
817 PM CST Tue Dec 20 2022
...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING...
* WHAT...Minor flooding is occurring.
* WHERE...Chickasawhay At Leakesville.
* WHEN...Until Friday morning.
* IMPACTS...At 20.0 feet, Flooding of lowlands will occur.
* ADDITIONAL DETAILS...
- At 7:15 PM CST Tuesday the stage was 20.7 feet.
- Forecast...The river is expected to fall below flood stage
early Friday morning and continue falling to 17.5 feet early
Sunday afternoon.
- Flood stage is 20.0 feet.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$
JP783
WGUS84 KMOB 211558
FLSMOB
Flood Statement
National Weather Service Mobile AL
958 AM CST Wed Dec 21 2022
...The Flood Warning continues for the following river in
Mississippi...
Chickasawhay At Leakesville affecting Greene, Wayne and George
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
MSC039-041-153-221600-
/O.EXT.KMOB.FL.W.0057.000000T0000Z-221223T1200Z/
/LEKM6.1.ER.221220T0210Z.221221T1100Z.221223T0600Z.NO/
958 AM CST Wed Dec 21 2022
...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Chickasawhay At Leakesville.
* WHEN...Until Friday morning.
* IMPACTS...At 20.0 feet, flooding of lowlands will occur.
* ADDITIONAL DETAILS...
- At 9:15 AM CST Wednesday the stage was 20.8 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:15 AM CST Wednesday was 20.9 feet.
- Forecast...The river is expected to fall below flood stage
early Friday morning and continue falling to 17.7 feet Monday
morning.
- Flood stage is 20.0 feet.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$668
WGUS84 KMOB 220152
FLSMOB
Flood Statement
National Weather Service Mobile AL
752 PM CST Wed Dec 21 2022
...The Flood Warning continues for the following rivers in
Mississippi...
Chickasawhay At Leakesville affecting Wayne, George and Greene
Counties.
For the Chickasawhay River...including Waynesboro, Leakesville...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/mob.
The next statement will be issued when updates occur.
&&
MSC039-041-153-222100-
/O.EXT.KMOB.FL.W.0057.000000T0000Z-221222T2100Z/
/LEKM6.1.ER.221220T0210Z.221221T1100Z.221222T1500Z.NO/
752 PM CST Wed Dec 21 2022
...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY AFTERNOON...
* WHAT...Minor flooding is occurring.
* WHERE...Chickasawhay At Leakesville.
* WHEN...Until Thursday afternoon.
* IMPACTS...At 20.0 feet, Flooding of lowlands will occur.
* ADDITIONAL DETAILS...
- At 7:15 PM CST Wednesday the stage was 20.4 feet.
- Forecast...The river is expected to fall below flood stage
late Thursday morning and continue falling to 15.6 feet
Monday evening.
- Flood stage is 20.0 feet.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$230
WGUS84 KMOB 221309
FLSMOB
Flood Statement
National Weather Service Mobile AL
709 AM CST Thu Dec 22 2022
...The Flood Warning is cancelled for the following river in
Mississippi...
Chickasawhay At Leakesville affecting George, Greene and Wayne
Counties.
MSC039-041-153-221415-
/O.CAN.KMOB.FL.W.0057.000000T0000Z-221222T1309Z/
/LEKM6.1.ER.221220T0210Z.221221T1100Z.221222T0622Z.NO/
709 AM CST Thu Dec 22 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Chickasawhay At Leakesville.
* ADDITIONAL DETAILS...
- At 6:15 AM CST Thursday the stage was 19.5 feet.
- Forecast...The river is expected to continue to fall to 16.0
feet by Monday.
&&
LAT...LON 3144 8857 3144 8846 3108 8854 3098 8873
3100 8875 3110 8858
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Dec 16, 5:01 AM CST, 6 hours 10 minutes earlier.
Area forecast discussion, Dec 16, 5:01 AM CST, 6 hours 10 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
501 AM CST Fri Dec 16 2022
...New AVIATION...
.AVIATION...
(12Z TAFS)
Issued at 501 AM CST Fri Dec 16 2022
VFR conditions prevail through the period with skies remaining
mainly clear through the day today. Later tonight and into early
Saturday morning, some mid/high clouds will begin moving into the
area from the northwest. Winds will be northwesterly around 5 to
knots through today, becoming light and variable tonight (at
times calm). JEH/88
&&
.PREV DISCUSSION... /issued 352 AM CST Fri Dec 16 2022/
..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Saturday)
Issued at 305 AM CST Fri Dec 16 2022
A near zonal flow aloft will continue through today as a large
closed low pressure system aloft meanders over the midwest.
Surface high pressure off to our west gradually slides east into
the region by the late afternoon. With this pattern, mainly clear
skies prevail through today, with generally light northwesterly
winds.
Moving into tonight, the large low pressure system aloft begins to
slowly makes it way east across the Great Lakes region through
Saturday with a more southwest flow aloft prevailing. As the system
moves east, a few weak shortwaves embedded with the flow aloft
progress over the region tonight and into Saturday. The surface high
pressure over the region tonight, weakens and moves east of the area
through Saturday. The area remains dry tonight due to subsidence
from the surface high, however, clouds begin to move into the region
by tonight as the system aloft tracks east. On Saturday, a weak
reinforcing cold front looks to move across the area with the
eastward progression of the system aloft. This combined with weak
lift from the few embedded shortwaves will bring a small rain chance
to the area on Saturday (around 20-30%), with the greatest chance
being along the coast where better moisture exists.
For temperatures, waking up this morning will be a bit chilly with
mainly mid to upper 30s expected across the area. Tonight, with
cloud cover moving in, lows are expected to moderate up a couple
degrees with mainly upper 30s to low 40s expected. As for high temps
today, expecting similar highs as yesterday with upper 50s to low
60s northwest of I-65, and mainly low to mid 60s southeast. On
Saturday, highs will struggle to get out of the 50s for most areas
as cold air becomes reinforced by the weak frontal system in
addition to clouds persisting through the day helping to moderate
temps. Rain chances along with clouds will quickly begin to move out
of the region by the end of the period and moving into the short
term. Lastly, the HIGH rip current risk will expire at 6am CST, with
a MODERATE risk continuing through tonight becoming low on Saturday.
JEH/88
SHORT TERM...
(Saturday night through Sunday night)
Issued at 305 AM CST Fri Dec 16 2022
Rain showers will end Saturday night as an upper shortwave moves
east. Another strong surface high pressure builds quickly into the
area Saturday night and Sunday which will help to reinforce the
drier air and sunnier conditions. Lows Saturday and Sunday night
will be in the upper 20s and low 30s inland to upper 30s along
the coast. Highs on Sunday will range from the upper 40s and lower
50s inland to the middle 50s along the coast. /13
LONG TERM...
(Monday through Thursday)
Issued at 305 AM CST Fri Dec 16 2022
A mainly zonal flow aloft will persist into next week with
embedded shortwaves moving within the overall flow. The first
shortwave looks to move across the local area late Monday night
into Tuesday. A surface low is also expected to develop over
northern the Gulf and progress eastward. Moisture associated with
this low pressure and the upper shortwave will help to increase
rain chances for the Monday evening through Tuesday afternoon
timeframe. With the surface low staying out over the northern
Gulf, am expecting the highest rain chances to generally remain
along southern portions of the area. Dry conditions should return
by Tuesday night and into Wednesday as zonal flow aloft returns.
By Wednesday night and into Thursday, guidance begins to diverge
on when the next upper shortwave pivots across the area and also
with how much moisture will be present ahead of the next system
so for now have stuck close to the NBM. Overall, we will see a few
chances for rain throughout the week with temperatures in the 50s
and perhaps lower 60s along the coast later in the week. Lows
will also be cold with values generally ranging from the mid 30s
to mid 40s. /14
MARINE...
Offshore flow will gradually diminish through tonight along
with seas subsiding. On Saturday, as the weak cold front moves
across the area, offshore flow becomes reinforced with beginning to
rebuild, along with SCEC conditions looking to return for at least
offshore waters by Saturday afternoon. By Saturday night, may
briefly reach SCA conditions well offshore, but most of the marine
area should experience at least SCEC conditions. Moderate to strong
offshore flow then looks to persists through the early part of
next week, with seas remaining elevated. JEH/88
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 64 41 56 33 53 34 58 44 / 0 0 20 10 0 0 30 70
Pensacola 65 45 60 37 54 39 58 47 / 0 0 30 10 0 0 20 70
Destin 66 48 64 40 54 41 59 50 / 0 0 30 20 0 0 20 70
Evergreen 62 39 55 30 52 29 55 40 / 0 0 20 10 0 0 20 60
Waynesboro 58 40 49 28 50 29 52 38 / 0 10 20 0 0 0 40 70
Camden 58 41 50 28 49 27 53 39 / 0 10 20 0 0 0 20 60
Crestview 65 39 59 33 54 32 58 43 / 0 0 30 10 0 0 20 70
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 6 AM CST early this morning for
ALZ265-266.
FL...High Rip Current Risk until 6 AM CST early this morning for
FLZ202-204-206.
MS...None.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobNearby
River Flood Warnings in Mississippi, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.